Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 27, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 5, 2005, 8:22 PM CDT for Door County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 8:22 PM CDT (01:22 UTC)
- Expired
- Jun 5, 2005, 9:07 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Door County, WI
The radar
The Green Bay radar (KGRB), 108 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 7:55 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 060123 SVRGRB WIC029-060215- /O.NEW.KGRB.SV.W.0027.050606T0122Z-050606T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 822 PM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DOOR COUNTY IN NORTHEAST WISCONSIN * UNTIL 915 PM CDT * AT 819 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 21 MILES NORTH OF EPHRAIM TO EGG HARBOR...OR ALONG A LINE EXTENDING FROM 28 MILES NORTHEAST OF MARINETTE TO 11 MILES EAST OF MARINETTE...AND MOVING NORTHEAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... EPHRAIM BY 835 PM... CHAMBERS ISLAND BY 835 PM... TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4525 8745 4490 8753 4527 8678 4546 8677 $$ SKOWRONSKI
3 follow-up statements
000 WWUS53 KGRB 060131 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 830 PM CDT SUN JUN 5 2005 WIC029-060215- /O.CON.KGRB.SV.W.0027.000000T0000Z-050606T0215Z/ DOOR WI- 830 PM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CDT FOR NORTHERN DOOR COUNTY... AT 828 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF WASHINGTON ISLAND TO EGG HARBOR...AND WERE MOVING NORTHEAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... SISTER BAY AND ELLISON BAY BY 835 PM... ROWLEYS BAY AND GILLS ROCK BY 840 PM... THESE STORMS WILL ALSO AFFECT THE PENINSULA STATE PARK. CAMPERS SHOULD MOVE TO A PLACE OF SAFETY IMMEDIATELY. LAT...LON 4525 8745 4490 8753 4527 8678 4546 8677 $$ SKOWRONSKI
000 WWUS53 KGRB 060144 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 844 PM CDT SUN JUN 5 2005 WIC029-060215- /O.CON.KGRB.SV.W.0027.000000T0000Z-050606T0215Z/ DOOR WI- 844 PM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CDT FOR DOOR COUNTY... AT 841 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF GILLS ROCK TO ROWLEYS BAY...AND WERE MOVING NORTHEAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... WASHINGTON ISLAND BY 900 PM... LAT...LON 4525 8745 4490 8753 4527 8678 4546 8677 $$ SKOWRONSKI
000 WWUS53 KGRB 060207 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 905 PM CDT SUN JUN 5 2005 WIC029-060215- /O.CAN.KGRB.SV.W.0027.000000T0000Z-050606T0215Z/ DOOR WI- 905 PM CDT SUN JUN 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DOOR COUNTY IS CANCELLED... THE LINE OF THUNDERSTORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD PUSHED NORTHEAST OF NORTHERN DOOR COUNTY. AS A RESULT...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4525 8745 4490 8753 4527 8678 4546 8677 $$ SKOWRONSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:30 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 5, 3:30 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT SUN JUN 5 2005 .SHORT TERM...TONIGHT AND MONDAY. UPDATED AREA FORECAST DISCUSSION TO INCLUDE TORNADO WATCH #407 FOR OUR ENTIRE FORECAST AREA UNTIL 9 PM CDT. ZONES WILL BE OUT SHORTLY TO REFLECT THE NEW TORNADO WATCH. MODERATE RISK OF SEVERE THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON AND EARLY THIS EVENING. RADAR IMAGES FROM KARX SHOWING STORMS DEVELOPING ACROSS SOUTHWEST AND WEST CENTRAL WISCONSIN. DAMAGING WINDS IS THE PRIMARY HAZARD ALTHOUGH THE SEVERE WEATHER CHECKLIST ALSO INDICATED THE POTENTIAL FOR TORNADOES ACROSS EAST CENTRAL WISCONSIN. THIS SEEMS REASONABLE WITH LAKE BREEZE BOUNDARY NEARBY ALTHOUGH 18Z GRB SOUNDING INDICATING LCL AROUND 5000 FT WHICH COULD LIMIT THE TORNADO POTENTIAL. SEVERE POTENTIAL WILL BE LIMITED TO THIS EVENING...ALTHOUGH SECONDARY SHORTWAVE WILL BRING A SECONDARY CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS AFTER MIDNIGHT. HIGH PRESSURE BUILDS INTO THE REGION ON MONDAY. WENT PARTLY SUNNY AND NEAR GUIDANCE VALUES. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY CHALLENGING AND ACTIVE PATTERN EXPECTED TO CONTINUE THROUGH MUCH OF THE WEEK WITH LARGE SCALE TROUGH OVER WESTERN US EJECTING DISTURBANCES ACROSS THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY REGION. DUE TO IMPENDING SEVERE WEATHER AND UNCERTAINTIES WITH THE ONSET OF PRECIPITATION ON MONDAY NIGHT INTO TUESDAY...AND WITH FRONTAL POSITIONS ON SATURDAY AND SUNDAY...DID NOT ALTER THE LAST MAJOR FORECAST. .GRB WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 9 PM CDT... WIZ005...010>013-018>021-031-035>040-045-048>050-073-074 && ECKBERG/AUSTIN WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 5, 5:15 AM CDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 515 AM CDT SUN JUN 5 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 515 AM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. LINGERING SHOWERS AND CLOUDS THIS MORNING ARE EXPECTED TO GIVE WAY TO PARTIAL SUNSHINE ALLOWING FOR THE DESTABILIZATION OF THE AIR MASS OVER NORTHEAST AND NORTH-CENTRAL WISCONSIN ONCE AGAIN. AN APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE IS EXPECTED TO KICK OFF MORE SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. WIDESPREAD DAMAGING WINDS ARE ANTICIPATED WITH THESE STORMS. A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT THURSDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT THIS TIME...THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-061015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 515 AM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE ARE EXPECTED TO KICK OFF MORE SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. WIDESPREAD DAMAGING WINDS ARE ANTICIPATED WITH THESE STORMS. A FEW TORNADOES ARE ALSO POSSIBLE. FOG IS LIKELY THROUGH TONIGHT WITH VISIBILITIES TO LESS THAN A MILE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT THURSDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT THIS TIME...THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY NIGHT INTO WEDNESDAY. TE/BRUSKY WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 5, 6:41 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
641 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG 6 ENE SHAWANO 44.81N 88.48W
06/05/2005 SHAWANO WI TRAINED SPOTTER
TREES DOWN ON NORTH SIDE OF SHAWANO LAKE.
&&
JKLLocal storm report, Jun 5, 6:57 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
657 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 1 E WAUPACA 44.34N 89.04W
06/05/2005 WAUPACA WI LAW ENFORCEMENT
CHURCH STEEPLE BLOWN DOWN ON COUNTY ROAD E.
&&
JKLSpecial weather statement, Jun 5, 7:25 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 725 PM CDT SUN JUN 5 2005 WIZ011>013-019>022-031-038>040-049-050-073-074-060130- FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-LANGLADE- MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-SHAWANO-OUTAGAMIE-BROWN- KEWAUNEE-CALUMET-MANITOWOC- INCLUDING CRANDON...CRIVITZ...ANTIGO...STURGEON BAY...APPLETON...GREEN BAY...ALGOMA...CHILTON AND TWO RIVERS 725 PM CDT SUN JUN 5 2005 ...TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT... TORNADO WATCH NUMBER 407 IS IN EFFECT FOR PART OF NORTHEAST WISCONSIN UNTIL 9 PM. STORMS WITH DAMAGING WINDS AND HAIL ARE STILL POSSIBLE. MOVE TO A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. WIZ005-010-018-030-035>037-045-048-060130- VILAS-ONEIDA-LINCOLN-MARATHON-WOOD-PORTAGE-WAUPACA-WAUSHARA-WINNEBAGO- INCLUDING EAGLE RIVER...RHINELANDER...TOMAHAWK...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...WAUTOMA AND OSHKOSH 725 PM CDT SUN JUN 5 2005 ...TORNADO WATCH NO LONGER IN EFFECT... THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS ENDED ACROSS THE FOLLOWING COUNTIES... VILAS... ONEIDA... LINCOLN... MARATHON... WOOD... PORTAGE... WAUSHARA... WAUPACA... WINNEBAGO... JKL WEATHER.GOV/GREENBAY
Local storm report, Jun 5, 7:31 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
731 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG MOUNTAIN 45.18N 88.48W
06/05/2005 OCONTO WI LAW ENFORCEMENT
TREES DOWN.
&&
JKLLocal storm report, Jun 5, 7:58 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
758 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TORNADO 3 N GILLETT 44.94N 88.31W
06/05/2005 OCONTO WI PUBLIC
BRIEF TORNADO TOUCHDOWN IN FIELD WITNESSED BY PUBLIC.
ALSO 1/2 INCH HAIL.
&&
JKLSpecial weather statement, Jun 5, 8:15 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 815 PM CDT SUN JUN 5 2005 WIZ022-060200- DOOR- 815 PM CDT SUN JUN 5 2005 ...TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT... TORNADO WATCH NUMBER 407 IS IN EFFECT FOR DOOR COUNTY UNTIL 9 PM. STORMS WITH DAMAGING WINDS AND HAIL ARE STILL POSSIBLE. MOVE TO A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. WIZ011>013-019>021-031-038>040-049-050-073-074-060200- FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-LANGLADE- MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-SHAWANO-OUTAGAMIE-BROWN- KEWAUNEE-CALUMET-MANITOWOC- 815 PM CDT SUN JUN 5 2005 ...TORNADO WATCH NO LONGER IN EFFECT... THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS ENDED ACROSS THE FOLLOWING COUNTIES... FLORENCE... FOREST... MARINETTE... LANGLADE... OCONTO... MENOMINEE... SHAWANO... OUTAGAMIE... BROWN... CALUMET... KEWAUNEE... MANITOWOC... JKL WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:51 PM CDT | Special Marine Warning | GRB | 54 min | |
| Jun 5, 8:35 PM CDT | Special Marine Warning | GRB | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.